3 doctors weighed in:

Can prednisone cause lymphadema in the lower legs?

3 doctors weighed in
Dr. Howard Shapiro
Internal Medicine
2 doctors agree

In brief: Need MD evaluation

Prednisone can cause fluid retention, but not lymphedema.
Lymphedema is due to obstruction of the lymphatic channels in the legs and is a hard, "brawny" edema. The fluid retention from prednisone usually "pits" when you press your thumb into the swelling. You have a complicate medical history; edema needs to be evaluated by your physician.

In brief: Need MD evaluation

Prednisone can cause fluid retention, but not lymphedema.
Lymphedema is due to obstruction of the lymphatic channels in the legs and is a hard, "brawny" edema. The fluid retention from prednisone usually "pits" when you press your thumb into the swelling. You have a complicate medical history; edema needs to be evaluated by your physician.
Dr. Howard Shapiro
Dr. Howard Shapiro
Thank
Get help from a real doctor now
Dr. Buck Parker
Board Certified, Surgery
15 years in practice
469K people helped
Continue
111,000 doctors available